Pacific Journal of Mathematics

Countably compact groups and finest totally bounded topologies.

W. W. Comfort and Victor Saks

Article information

Source
Pacific J. Math., Volume 49, Number 1 (1973), 33-44.

Dates
First available in Project Euclid: 13 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102945265

Mathematical Reviews number (MathSciNet)
MR0372104

Zentralblatt MATH identifier
0271.22001

Subjects
Primary: 22A05: Structure of general topological groups

Citation

Comfort, W. W.; Saks, Victor. Countably compact groups and finest totally bounded topologies. Pacific J. Math. 49 (1973), no. 1, 33--44. https://projecteuclid.org/euclid.pjm/1102945265


Export citation

References

  • [1] P. S. Aleksandrov, Some results in the theory of topological spaces, obtained within the last twenty-five years, Uspehi Mat. Nauk, 15, 2 (1960), 25-95 (= Russian Math. Surveys 15 No. 2 (1960), 23-83).
  • [2] P. Alexandroff and P. S. Urysohn, Memoire sur les espaces topologiques compacts, Verh. Akad. Wetensch. Amsterdam, 14 (1929), 1-96.
  • [3] Heinz Bachmann, TransfiniteZahlen, Springer-Verlag, Berlin, 1955.
  • [4] Eduard Cech and Bedrich Pospisil, I. Sur les espaces compacts, II, Sur les caracteres des points dans les espaces Jzf \ Publ. Fac. Sci. Univ. Masaryk 1938, No. 258, 14 pp. Also in Topological papers of Eduard Cech, 495-505, Publ. House Czech. Acad. Sci. Prague, 1968.
  • [5] W. W. Comfort and K. A. Ross, Topologies induced by groups of characters, Funda- menta Math., 55 (1964), 283-291.
  • [6] W. W. Comfort and K. A. Ross, Pseudocompactness and uniform continuity in topological groups, Pacific J. Math., 16 (1966), 483-496.
  • [7] H. H. Corson, Normalityin subsets of product spaces, Amer. J. Math., 81 (1959), 785-796.
  • [8] J. Dixmier, Les C*-algebreset leurs representations, Gauthier-Villars, Paris, 1969.
  • [9] R. Engelking, Outline of General Topology, North-Holland Publishing Company, Amsterdam, 1968.
  • [10] Leonard Gillman and Meyer Jerison, Rings of Continuous Functions, D. Van Nostrand Company, Inc., Princeton, N. J., 1960.
  • [11] E. Hewitt, A remark on densitycharacter, Bull. Amer. Math. Soc, 52 (1946), 641-643.
  • [12] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic Analysis I, Springer-Verlag, Berlin, 1963.
  • [13] Edwin Hewitt and Kenneth A. Ross, Abstract Harmonic AnalysisII, Springer- Verlag, Berlin, 1970.
  • [14] A. Hulanicki, On cardinal numbers related with locally compact groups, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astr. Phys., 6 (1558), 67-70.
  • [15] A. Hulanicki, On the power of compact spaces, Colloq. Math., 7 (1960), 199-200.
  • [16] G. L. Itzkowitz, Extensions of Haar measure for compact connected Abelian groups, Bull. Amer. Math. Soc, 71 (1965), 152-156.
  • [17] G. L. Itzkowitz, Extensionsof Haar measure for compact connected Abeliangroups, Indag. Math., 27 (1965), 190-207.
  • [18] J. M. Kister, Uniform continuity and compactness in topological groups, Proc. Amer. Math. Soc, 13 (1962), 37-40.
  • [19] A. G. Kurosh, The Theory of Groups, Vol. 2, Chelsea Publishing, New York, 1956.
  • [20] V. Kuzminov, On a hypothesis of P. S. Aleksandrov in the theory of topological groups, Doklady Akad. Nauk SSSR, 125 (1959), 727-729.
  • [21] A. S. Mishchenko, On finally compact spaces, Doklady Akad. Nauk SSSR, 145 (1962), 1224-1227 (= Soviet Math. Doklady 3 (1962), 1199-1202).
  • [22] E. S. Pondiczery, Power problems in abstract spaces, Duke Math. J., 11 (1944), 835-837.
  • [23] Victor Saks, Countably compact groups, Doctoral dissertation, Wesleyan University, 1972.
  • [24] B. L. van der Waerden, Stetigkeitssdtze fur halbeinfache Liesche Gruppen, Math. Zeitschrift, 36 (1933), 780-786.
  • [25] J. von Neumann, Almost periodic functions in a group, I, Trans. Amer. Math. Soc, 36 (1934), 445-492.
  • [26] Andre Weil, Sur les espaces a structureuniformeet sur la topologie generale, Publ. Math. Univ. Strasbourg, Hermann, Paris, 1937.
  • [27] Howard J. Wilcox, Pseudocompact groups, Doctoral dissertation, University of Rochester, Rochester, New York, 1965.
  • [28] Howard J. Wilcox, Pseudocompact groups, Pacific J. Math., 19 (1966), 365-379.
  • [29] Theodore W. Wilcox, On the structure of maximally almost periodic groups, Bull. Amer. Math. Soc, 73 (1967), 732-734.